MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FEMUR INTRAMEDULLARY NAIL

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FEMUR INTRAMEDULLARY NAIL
Model Number P10.7-80E245
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a precice nail was implanted on (b)(6) 2022.In (b)(6) 2025, the patient was admitted for an osteotomy due to the breakage of the precice screw and the distal and proximal screws.Fragments extracted, and nail was replaced.
 
Additional Manufacturer Narrative
The device has not yet been received for evaluation.The root cause cannot be determined at this time.A supplemental report will be submitted upon receipt of additional information.
 
Additional Manufacturer Narrative
The investigation revealed that the complaint of broken nail is confirmed, and the root cause is unknown.The reported event relates to a nuvasive retrograde femur straight nail, 10.7mm x 245mm (lot#: 1091407aaa).The report indicates that the patient was implanted with the nail on (b)(6) 2022, and on (b)(6) 2025, the patient was admitted for an osteotomy due to a broken nail and broken distal and proximal screws.The nail was removed, but complications arose during the removal due to the lack of instrumentation.There was no patient injury as a result of the reported event.The nail was returned to globus medical for investigation.The nail was broken at the center point of the housing tube, with extensive scratch marks located at the fracture point and distal locking screw holes.It is unknown if these scratches occurred during the removal process.The lead screw disassociated from the thrust bearing and planets assembly, while the locking pin remained in place.Based on the provided x-rays and additional images, the complaint can be confirmed that the nail broke while implanted in the patient.The device's dhr was reviewed, and it was indicated that the nail was manufactured by the specified requirements and met all of the required quality inspections prior to shipment.The iqc inspection report for the lot of housing tube used for the nail was reviewed, and the housing tube met all required specifications per the engineering drawing.Considering the nail was implanted for 3.5 times longer than the recommended maximum length of time of 1 year, it is unlikely the nail breakage was related to any manufacturing processes or material issues.Per lc0305, "device should be removed after implantation time of no more than one year." based on the nail fracture pattern, it is most likely that the nail underwent repeated torsional forces that over an extended period of time, caused the nail to fatigue and eventually fracture along with the screws.The associated risk document was reviewed, and the failure mode, effects, and harms potentially related to the event have been identified and mitigated.Furthermore, the complaint rate is within the estimated rate in the risk documentation associated with this product.Based on this risk assessment, no new or additional risk evaluation is necessary.
 
Event or Problem Description
It was reported that a precice nail was implanted on (b)(6) 2022.On (b)(6) 2025, the patient was admitted for an osteotomy due to the breakage of the precice screw and the distal and proximal screws.Fragments extracted, and nail was replaced.

Brand Name
PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM
Common Device Name
FEMUR INTRAMEDULLARY NAIL
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23842504
Report Number3006179046-2025-00137
Device Sequence Number15911474
Product Code HSB
UDI-Device Identifier00812258020828
UDI-Public00812258020828
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K220234
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-80E245
Device Catalogue NumberP10.7-80E245
Device Lot Number1091407AAA
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown